MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 3 PMA; KNEE PROTHESIS

BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 3 PMA; KNEE PROTHESIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: oxf twin peg cmntls fmrl md item#161474 lot#2503468; oxford cementless tibia d lm item#us166576 lot#3050476.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00571; 3002806535-2022-00455.
 
Event or Problem Description
It was reported in a clinical study that seven years after initial knee arthroplasty, a patient experienced severe pain and increased swelling in the knee.An aspiration of the joint was performed (results not provided).Cortisone injections were given which provided about 2-3 weeks of pain relief.Additionally, an injection of platelet rich plasma was also given.No revision has been noted to date.Due diligence is in progress for this event; to date no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Device is used for treatment.The reported product was reviewed for compatibility with no issues noted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: no obvious radiographic abnormality detected in either the unicompartmental knee arthroplasties which are placed on the medial compartments.The hardware appears intact without periprosthetic lucencies.Bones appear intact without radiographic abnormality.No joint effusion of the left knee.Soft tissues appear unremarkable.Overall fit, alignment, and bone quality appear normal.No signs of loosening, wear, radiolucency, or other contributing factors can be identified radiographically.No anatomical or implant complications detected radiographically.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXF ANAT BRG LT MD SIZE 3 PMA
Common Device Name
KNEE PROTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15741917
Report Number3002806535-2022-00454
Device Sequence Number15229325
Product Code NRA
UDI-Device Identifier05019279785933
UDI-Public(01)05019279785933(17)181211(10)369770
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/11/2018
Device Model NumberN/A
Device Catalogue Number159547
Device Lot Number369770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH10NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale